Tuesday, September 23, 2014
Wednesday, November 11, 2009 Jen A., Community Member, asks

Q: Can Mucinex DM raise blood pressure?

I've had an elevated blood pressure while taking Sudafed and Claritin D (regular Claritin - no 'D' is OK).

 

My doctor recommended I stop taking these types of drugs.  She did say that Mucinex would be fine though, however today I realized I bought MucinexDM.

 

I am wondering if any of the ingredients in MucinexDM can affect blood pressure.  Does anyone know?

Answer This
Answers (1)
Lisa Nelson, Health Pro
11/11/09 5:50pm

Hi Jen A,

 

Increased blood pressure is considered a severe potential side effect of Mucinex D, so there is the possibility it will affect your blood pressure.  Your pharmacist would be a great resource to discuss the medication ingredients.

 

All the best,

Lisa Nelson RD

7 Natural Ways to Lower Blood Pressure

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Jen A., Community Member— Last Modified: 11/19/11, First Published: 11/11/09